It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board


Smoking Cessation Board Index


I started taking Chantix on Jan. 25. I quit smoking Feb. 1. While I've had a few cigarettes since then, I haven't had any enjoyment from them. I even passed by a cigarette someone had left in the stair-well, pleased that a few days later it was still there but had been crushed.

However, I quit Chantix Feb. 10 because I began to feel groggy and slow. Even now, 5 days after both my last cigarette and my last pill, I feel brain damaged. I've missed a day of work and have been falling asleep at my desk the other days. I get lost in ordinary conversation. This may or may not be linked to sleeping 4 hours a night for the last 2 weeks.

So, my doctor prescribed Xanax, though I'm afraid to start taking it. Xanax is scary and I have no idea how it will really affect me, especially with this brain fog from the Chantix.

My questions boil down to these:

[LIST]
[*]Will Xanax help with the brain fog or lack of sleep?
[*]How long is the brain fog supposed to last?
[/LIST]

Even now I'm feeling extremely twitchy and a bit anxious, so maybe the Xanax will help. However, my brain feels covered in lead. My doctor won't give me any input about the side-effects of Chantix, and I'm really worried about this. If it doesn't clear up soon, it's going to be hard to keep my job.

PS: If I had known it was a [i]dopamine[/i] agonist I would have thought twice about taking it, except I have actually quit smoking. I have experience with SNRIs and I prefer to not take anything resembling one.
Congratulations on your quit anonumos!! :bouncing:

I can't help you with Xanax as I never have taken it, but about a week ago, I called my dr to tell him I started crying 2-3 times a day. Buckets full of tears, not just a tear or two. I am going through a very hard time and have had since the first of December when my dad had to go to the hospital and then had a heart attack in the hospital, then went to rehab for 6 or 7 weeks, came home Wednesday, and we may have to put him in a nursing home permantly as he cannot take care of hiself and mom is in very bad shape herself and I work. Whew, sorry about the long sentenance.
My daughter told me she notice how different I was at Christmas. She kept asking me if I was taking my Buspar. I said no I didn't need it. It had been 3 years since I had taken it and then for only a short time to get me through my panic attacks. She said I was very short fused, got very angry, which was somewhat understandable for what I was going through, but she said very angry very fast. I talked to my friend a couple of weeks ago and told her about my crying and she said she did the same thing! I began to wonder if it was because we came off of the Chantix around the first of Dec. That's when I called my dr and told him maybe I should start my Buspar again. He upped the dosage a little. I was afraid of taking it, with the Chantix problems and all, but so far, so good. I don't cry at the drop of a hat anymore and I haven't screamed at anyone lately.
Good luck and call your doctor. I have called mine from time to time when I think something was not quite right while taking the Chantix. Even now, my stomach feels tore up still.
I could feel the brain fog at times while I was taking Chantix, but not very often and it didn't last very long.





All times are GMT -7. The time now is 02:54 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!